MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant products: the following other cook devices was implanted: thoraciq graft.Lot #e3619403, catalog# zta-p-32-155.Thoraciq graft.Lot # e3621389, catalog# zta-p-34-113.Custom made fenestrated/branched device lot # ac1000777, ae49690, ac1000777, ac1000778 catalog # fen-thoraco-abdominal-graft.The following non-cook devices were implanted: celiac stent catalog # 85392.Sma stent, catalog # 85392.Renal stent, right, catalog # lifestream 6x26.Renal stent, left, catalog # lsm0800726.(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a zenith flex with spiral-z technology aaa endovascular graft iliac leg has stenosed while in the patient.On (b)(6) 2017, a (b)(6) year old male patient had 4 cook and 4 non-cook devices implanted.There were no difficulties deploying any of the devices and the post-procedure imaging revealed no evidence of migration, separation of components, device integrity issues, or endoleaks.On (b)(6) 2017, the patient had post-procedure imaging that revealed no evidence of migration, separation of components, device integrity issues, or endoleaks.The maximum aneurysm diameter was 60mm.On (b)(6) 2018, the patient had post-procedure imaging that revealed no evidence of migration, separation of components, device integrity issues, or endoleaks.The maximum aneurysm diameter was 57mm.On (b)(6) 2018, the patient had post-procedure imaging that revealed no evidence of migration, separation of components, device integrity issues, or endoleaks.The maximum aneurysm diameter was 60mm.On (b)(6) 2019 (602 days post procedure), the patient experienced left iliac leg stenosis of the device.The event was described as "peripheral arterial obstructive disease in left leg".The event was treated with a secondary intervention related to endovascular aaa repair, specified as "stenting of right and left legs".The event was considered related to the device and not the study procedure.On (b)(6) 2019, the patient had post-procedure imaging that revealed no evidence of migration, separation of components, device integrity issues, or endoleaks.The maximum aneurysm diameter was 60mm.On an unknown date in 2019, the patient experienced pancreatitis.The event was treated with medication and is ongoing.This event was considered not related to the study device or procedure.No other adverse effects have been reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.H6 - additional method code: device not accessible for testing (4117), (4114) device not returned.Investigation - evaluation.Hopital de la timone notified cook on 22nov2019 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-20-90-zt) from lot number 8216480.A 70-year-old male patient presented having had an endovascular aneurysm repair (evar) procedure on an abdominal aortic aneurysm (aaa) originally performed on (b)(6) 2017.On (b)(6)2019 (602 days post procedure), the patient had an adverse event of left iliac leg stenosis of the device.The event was categorized as vascular with the description of ¿peripheral arterial obstructive disease in left leg.¿ the event was treated with a secondary intervention related to endovascular aaa repair (evar) specified as ¿stenting of right and left legs.¿ on (b)(6)2019 (680 days post procedure), the patient had a post procedure imaging that revealed no evidence of migration, separation of components, or device integrity issues.No endoleaks were present.The maximum aneurysm diameter was 60 mm.A review of documentation including the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify potential non-conformances prior to distribution.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhrs for the reported complaint device lot (8216480) and the related sub-assembly lots revealed no recorded non-conformances.A database search did not find any other events associated with the reported device lot.It should also be noted that this device has a one-device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and this is a one-device lot, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook has also concluded that based on the available information, this device was manufactured to specification.Cook also reviewed product labeling.The product instructions for use (ifu) states the following in consideration of the reported failure mode: ¿4.2 patient selection, treatment and follow-up -- zenith spiral-z iliac artery distal fixation site greater than 10mm in length and 7.5-20mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair -- for sizing requirements and a list of key anatomical elements that may affect successful aneurysm exclusion using a main body or renu from the zenith aaa endovascular graft family of products, refer to the appropriate instructions for use.4.2 patient selection, treatment and follow-up -- zenith spiral-z iliac artery distal fixation site greater than 10mm in length and 7.5-20mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair -- for sizing requirements and a list of key anatomical elements that may affect successful aneurysm exclusion using a main body or renu from the zenith aaa endovascular graft family of products, refer to the appropriate instructions for use.-- adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 14 french to 17 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.-- pre-existing regions of stenosis/narrowing (less than approximately 20 mm id in the aorta or 7 to 8 mm id in the iliacs) have been shown to increase the risk of a thromboembolic event (e.G., graft limb occlusion).The potential for this increased risk in these patients may preclude placement of an endovascular graft.Dilatation of these regions with a noncompliant balloon and/or stent placement may be necessary to help assure maintained graft patency and to reduce the risk of a thromboembolic event -- all patients should be monitored closely and checked periodically for a change in the condition of their disease and the integrity of the endoprosthesis and/or increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.--patients with poor outflow or a hypercoagulable state (e.G., cancer) may be at an increased risk of a thromboembolic event -- all patients should be monitored closely and checked periodically for a change in the condition of their disease and the integrity of the endoprosthesis.-- the zenith spiral-z aaa iliac leg has not been explicitly evaluated clinically; however, its performance is represented by the zenith aaa endovascular graft iliac leg (a previous version of the device), which has not been evaluated in the following patient populations: - key anatomical elements that fall outside the sizing requirements specified in the appropriate main body or renu instructions for use -- successful patient selection requires specific imaging and accurate measurements; please see section 4.3 pre-procedure measurement techniques and imaging diameters.Utilizing ct, diameter measurements should be determined from the outer wall to outer wall vessel diameter (not lumen measurement) to help with proper device sizing and device selection.4.4 device selection.-- strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size (table 10.5.1).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure.-- inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.-- inadequate fixation of the zenith flex aaa endovascular graft may result in increased risk of migration of the stent graft.Incorrect deployment or migration of the endorposthesis may require surgical intervention.11.1.7 molding balloon insertion 5.Expand the molding balloon with diluted contrast media (as directed by the manufacturer) in the area of the most proximal covered stent and the infrarenal neck, starting proximally and working in the distal direction.(fig.15) 6.Withdraw the molding balloon to the ipsilateral limb overlap region and expand.7.Withdraw the molding balloon to the ipsilateral distal fixation site and expand.8.Deflate and remove molding balloon.Transfer molding balloon onto the contralateral wire guide and into the contralateral iliac leg introduction system.Advance molding balloon to the contralateral limb overlap and expand.9.Withdraw the molding balloon to the contralateral iliac leg/vessel distal fixation site and expand.(fig.15) 10.Remove molding balloon and replace it with an angiographic catheter to perform completion angiograms." based on the information provided, no product returned, and the results of the investigation, a definitive root cause was traced to patient condition.Based on the information provided, the patient did not develop stenosis even at 602 days post-procedure, but developed it by the subsequent follow-up 680 days post-procedure.It was determined that the patient had peripheral arterial obstructive disease (pad), which is a systemic circulatory condition in which narrowed blood vessels reduce blood flow to the limbs.Pad is associated with signs of fatty deposits and calcium build up in the walls of the arteries (atherosclerosis) and can be exacerbated by tobacco use, lack of exercise, and failure to maintain a healthy diet.As a result, it is feasible to suggest that this played as the main contributing factor to the observed failure mode of stenosis of the iliac limbs.Additionally, stenosis (graft occlusion) is a known inherent risk of using this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9458424
Report Number1820334-2019-03091
Device Sequence Number16913521
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)200925(10)8216480
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2020
Device Model NumberN/A
Device Catalogue NumberZSLE-20-90-ZT
Device Lot Number8216480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer08/04/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight86